Alert archive / Texas / Wind Advisories in 2008

Wind Advisory 14, NWS Corpus Christi, TX

March 17, 200815 counties in Texas

NWS Corpus Christi, TX issued this wind advisory at Mar 17, 2008, 3:50 AM CDT for 15 counties in Texas. It took effect at Mar 17, 2008, 10:00 AM CDT. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
Mar 17, 2008, 3:50 AM CDT (08:50 UTC)
In effect from
Mar 17, 2008, 10:00 AM CDT
Expired
Mar 18, 2008, 1:00 AM CDT
In force
15 hr
Issued by
NWS Corpus Christi, TX

Counties Aransas County, TX, Bee County, TX, Calhoun County, TX, Duval County, TX, Goliad County, TX, Jim Wells County, TX, Kleberg County, TX, La Salle County, TX, Live Oak County, TX, McMullen County, TX, Nueces County, TX, Refugio County, TX, San Patricio County, TX, Victoria County, TX, Webb County, TX

The radar

The Corpus Christi radar (KCRP), 50 km from the middle of the area, began a volume at 08:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 00:00Z, 8.8 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 00:00Z on 2008-03-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 675 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 00:00Z on 2008-03-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 201 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
675 J/kg
Mixed-layer CIN
-392 J/kg
Mixed-layer LCL
1152 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
201 m²/s²
0-3 km storm-relative helicity
241 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KCRP 170850
NPWCRP

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
350 AM CDT MON MAR 17 2008

...VERY STRONG AND GUSTY WINDS CAN BE EXPECTED TODAY AND THIS
EVENING ACROSS THE COASTAL BEND...

TXZ241>244-171700-
/O.UPG.KCRP.HW.A.0001.080317T1500Z-080318T0000Z/
/O.NEW.KCRP.WI.Y.0014.080317T1500Z-080318T0600Z/
/O.CON.KCRP.WI.Y.0013.000000T0000Z-080317T1000Z/
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-
INCLUDING THE CITIES OF...ALICE...PREMONT...KINGSVILLE...
CORPUS CHRISTI...ROBSTOWN...PORT ARANSAS...PORTLAND...INGLESIDE...
ARANSAS PASS...SINTON...MATHIS
350 AM CDT MON MAR 17 2008

...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 1 AM CDT
TUESDAY...

THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 1 AM CDT
TUESDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT.

A POWERFUL UPPER AIR DISTURBANCE WILL CONTINUE TO APPROACH TEXAS
TODAY AND TONIGHT...RESULTING IN A TIGHT PRESSURE GRADIENT AND
WINDY CONDITIONS. SURFACE WIND SPEEDS COULD REACH OR EXCEED 35 MPH
WITH GUSTS TO OVER 50 MPH IN SOME LOCATIONS TODAY. THE STRONGEST
WINDS ARE MOST LIKELY FROM NOON UNTIL 6 PM...WHEN THE AFTERNOON
SUNSHINE IS FORECAST TO BE MOST PREVALENT.

MOTORISTS...ESPECIALLY HIGH PROFILE VEHICLES TRAVELING ON EAST TO
WEST ORIENTED ROADWAYS...SHOULD DRIVE WITH CAUTION TONIGHT AND BE
EXTREMELY CAUTIOUS ON MONDAY. THE VERY STRONG WINDS WILL MAKE
DRIVING DIFFICULT AT TIMES. SECURE ANY OUTDOOR OBJECTS THAT COULD
BE BLOWN AROUND BY THE STRONG WINDS.

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS ARE EXPECTED TO
BE 25 TO 39 MPH.

$$

TXZ229>234-239-240-245>247-171700-
/O.NEW.KCRP.WI.Y.0014.080317T1500Z-080318T0600Z/
LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-ARANSAS-
REFUGIO-CALHOUN-
INCLUDING THE CITIES OF...COTULLA...ENCINAL...TILDEN...
GEORGE WEST...THREE RIVERS...BEEVILLE...SKIDMORE...GOLIAD...
VICTORIA...LAREDO...RIO BRAVO...FREER...BENAVIDES...SAN DIEGO...
ROCKPORT...REFUGIO...WOODSBORO...PORT LAVACA...PORT OCONNOR...
SEADRIFT
350 AM CDT MON MAR 17 2008

...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 1 AM CDT
TUESDAY...

THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 1 AM CDT
TUESDAY. 

 POWERFUL UPPER AIR DISTURBANCE WILL CONTINUE TO APPROACH TEXAS
TODAY AND TONIGHT...RESULTING IN A TIGHT PRESSURE GRADIENT AND
WINDY CONDITIONS. SURFACE WIND SPEEDS COULD REACH OR EXCEED 35 MPH
WITH GUSTS TO OVER 45 MPH IN SOME LOCATIONS TODAY. THE STRONGEST
WINDS ARE MOST LIKELY FROM NOON UNTIL 6 PM...WHEN THE AFTERNOON
SUNSHINE IS FORECAST TO BE MOST PREVALENT.

MOTORISTS...ESPECIALLY HIGH PROFILE VEHICLES TRAVELING ON EAST TO
WEST ORIENTED ROADWAYS...SHOULD DRIVE WITH CAUTION TONIGHT AND BE
EXTREMELY CAUTIOUS ON MONDAY. THE VERY STRONG WINDS WILL MAKE
DRIVING DIFFICULT AT TIMES. SECURE ANY OUTDOOR OBJECTS THAT COULD
BE BLOWN AROUND BY THE STRONG WINDS.

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS ARE EXPECTED TO
BE 25 TO 39 MPH.

$$
3 follow-up statements
000 
WWUS74 KCRP 171832
NPWCRP

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
132 PM CDT MON MAR 17 2008

...VERY STRONG AND GUSTY WINDS CAN BE EXPECTED THE REST OF THIS
AFTERNOON AND TONIGHT ACROSS THE COASTAL BEND...

TXZ229>234-239>247-180330-
/O.CON.KCRP.WI.Y.0014.000000T0000Z-080318T0600Z/
LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
INCLUDING THE CITIES OF...COTULLA...ENCINAL...TILDEN...
GEORGE WEST...THREE RIVERS...BEEVILLE...SKIDMORE...GOLIAD...
VICTORIA...LAREDO...RIO BRAVO...FREER...BENAVIDES...SAN DIEGO...
ALICE...PREMONT...KINGSVILLE...CORPUS CHRISTI...ROBSTOWN...
PORT ARANSAS...PORTLAND...INGLESIDE...ARANSAS PASS...SINTON...
MATHIS...ROCKPORT...REFUGIO...WOODSBORO...PORT LAVACA...
PORT OCONNOR...SEADRIFT
132 PM CDT MON MAR 17 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM CDT TUESDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM CDT TUESDAY. 

POWERFUL UPPER AIR DISTURBANCE WILL CONTINUE TO APPROACH TEXAS
TONIGHT...RESULTING IN A TIGHT PRESSURE GRADIENT AND WINDY
CONDITIONS. SURFACE WIND SPEEDS COULD REACH OR EXCEED 35 MPH WITH
GUSTS TO OVER 45 MPH IN SOME LOCATIONS. 

MOTORISTS...ESPECIALLY HIGH PROFILE VEHICLES TRAVELING ON EAST TO
WEST ORIENTED ROADWAYS...SHOULD DRIVE WITH CAUTION TONIGHT AND BE
EXTREMELY CAUTIOUS ON MONDAY. THE VERY STRONG WINDS WILL MAKE
DRIVING DIFFICULT AT TIMES. SECURE ANY OUTDOOR OBJECTS THAT COULD
BE BLOWN AROUND BY THE STRONG WINDS.

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS ARE EXPECTED TO
BE 25 TO 39 MPH.

$$
000 
WWUS74 KCRP 172106
NPWCRP

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
406 PM CDT MON MAR 17 2008

...VERY STRONG AND GUSTY WINDS CAN BE EXPECTED THE REST OF THIS
AFTERNOON AND TONIGHT ACROSS THE COASTAL BEND...

TXZ241>243-180600-
/O.NEW.KCRP.HW.W.0002.080318T0000Z-080318T0600Z/
/O.EXT.KCRP.WI.Y.0014.000000T0000Z-080318T0000Z/
JIM WELLS-KLEBERG-NUECES-
INCLUDING THE CITIES OF...ALICE...PREMONT...KINGSVILLE...
CORPUS CHRISTI...ROBSTOWN...PORT ARANSAS
406 PM CDT MON MAR 17 2008

...WIND ADVISORY NOW IN EFFECT UNTIL 7 PM CDT THIS EVENING...
...HIGH WIND WARNING IN EFFECT FROM 7 PM THIS EVENING TO 1 AM CDT
TUESDAY...

THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 1 AM
CDT TUESDAY. THE WIND ADVISORY IS NOW IN EFFECT UNTIL 7 PM CDT
THIS EVENING. 

POWERFUL UPPER AIR DISTURBANCE WILL CONTINUE TO APPROACH TEXAS
TONIGHT...RESULTING IN A TIGHT PRESSURE GRADIENT AND WINDY
CONDITIONS. SURFACE WIND SPEEDS COULD REACH OR EXCEED 40 MPH WITH
SOME GUSTS REACHING 58 MPH ACROSS SOME SOUTHERN COASTAL BEND LOCATIONS.

MOTORISTS...ESPECIALLY HIGH PROFILE VEHICLES TRAVELING ON EAST TO
WEST ORIENTED ROADWAYS...SHOULD DRIVE WITH CAUTION TONIGHT AND BE
EXTREMELY CAUTIOUS ON MONDAY. THE VERY STRONG WINDS WILL MAKE
DRIVING DIFFICULT AT TIMES. SECURE ANY OUTDOOR OBJECTS THAT COULD
BE BLOWN AROUND BY THE STRONG WINDS.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF
58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

TXZ229>234-239-240-244>247-180600-
/O.CON.KCRP.WI.Y.0014.000000T0000Z-080318T0600Z/
LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
INCLUDING THE CITIES OF...COTULLA...ENCINAL...TILDEN...
GEORGE WEST...THREE RIVERS...BEEVILLE...SKIDMORE...GOLIAD...
VICTORIA...LAREDO...RIO BRAVO...FREER...BENAVIDES...SAN DIEGO...
PORTLAND...INGLESIDE...ARANSAS PASS...SINTON...MATHIS...
ROCKPORT...REFUGIO...WOODSBORO...PORT LAVACA...PORT OCONNOR...
SEADRIFT
406 PM CDT MON MAR 17 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM CDT TUESDAY...

POWERFUL UPPER AIR DISTURBANCE WILL CONTINUE TO APPROACH TEXAS
TONIGHT...RESULTING IN A TIGHT PRESSURE GRADIENT AND WINDY
CONDITIONS. SURFACE WIND SPEEDS WILL CONTINUE IN THE 25 TO 35
MPH RANGE WITH GUSTS TO OVER 45 MPH IN SOME LOCATIONS.

MOTORISTS...ESPECIALLY HIGH PROFILE VEHICLES TRAVELING ON EAST TO
WEST ORIENTED ROADWAYS...SHOULD DRIVE WITH CAUTION TONIGHT AND BE
EXTREMELY CAUTIOUS ON MONDAY. THE VERY STRONG WINDS WILL MAKE
DRIVING DIFFICULT AT TIMES. SECURE ANY OUTDOOR OBJECTS THAT COULD
BE BLOWN AROUND BY THE STRONG WINDS.

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS ARE EXPECTED TO
BE 25 TO 39 MPH.

$$

SCC
000 
WWUS74 KCRP 180229
NPWCRP

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
929 PM CDT MON MAR 17 2008

...STRONG GUSTY WINDS WILL CONTINUE OVER WESTERN PORTIONS OF THE
COASTAL BEND AND RIO GRANDE PLAINS THROUGH 1AM CDT TONIGHT...

TXZ241>243-180600-
/O.CAN.KCRP.HW.W.0002.000000T0000Z-080318T0600Z/
/O.EXA.KCRP.WI.Y.0014.000000T0000Z-080318T0600Z/
JIM WELLS-KLEBERG-NUECES-
INCLUDING THE CITIES OF...ALICE...PREMONT...KINGSVILLE...
CORPUS CHRISTI...ROBSTOWN...PORT ARANSAS
929 PM CDT MON MAR 17 2008

...WIND ADVISORY IN EFFECT UNTIL 1 AM CDT TUESDAY...
...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 1 AM CDT TUESDAY. THE HIGH
WIND WARNING HAS BEEN CANCELLED. 

SOUTHEAST WINDS OF 25 TO 35 MPH WITH GUSTS TO 40 MPH WILL CONTINUE
THROUGH THE REMAINDER OF THIS EVENING AS LOW PRESSURE STRENGTHENS
OVER NORTHERN MEXICO. MOTORISTS...ESPECIALLY HIGH PROFILE VEHICLES
SHOULD DRIVE WITH CAUTION TONIGHT. THE STRONG WINDS WILL MAKE
DRIVING DIFFICULT AT TIMES. SECURE ANY OUTDOOR OBJECTS THAT COULD
BE BLOWN AROUND BY THE STRONG WINDS.

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS ARE EXPECTED TO
BE 25 TO 39 MPH.


$$

TXZ233-234-245>247-180330-
/O.CAN.KCRP.WI.Y.0014.000000T0000Z-080318T0600Z/
GOLIAD-VICTORIA-ARANSAS-REFUGIO-CALHOUN-
INCLUDING THE CITIES OF...GOLIAD...VICTORIA...ROCKPORT...
REFUGIO...WOODSBORO...PORT LAVACA...PORT OCONNOR...SEADRIFT
929 PM CDT MON MAR 17 2008

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS CANCELLED THE
WIND ADVISORY. 

WINDS HAVE DECREASED THIS EVENING AND WILL REMAIN BELOW ADVISORY
CRITERIA. 

$$

TXZ229>232-239-240-244-180600-
/O.CON.KCRP.WI.Y.0014.000000T0000Z-080318T0600Z/
LA SALLE-MCMULLEN-LIVE OAK-BEE-WEBB-DUVAL-SAN PATRICIO-
INCLUDING THE CITIES OF...COTULLA...ENCINAL...TILDEN...
GEORGE WEST...THREE RIVERS...BEEVILLE...SKIDMORE...LAREDO...
RIO BRAVO...FREER...BENAVIDES...SAN DIEGO...PORTLAND...
INGLESIDE...ARANSAS PASS...SINTON...MATHIS
929 PM CDT MON MAR 17 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM CDT TUESDAY...

SOUTHEAST WINDS OF 25 TO 35 MPH WITH GUSTS TO 40 MPH WILL
CONTINUE FOR THE REMAINDER OF THIS EVENING AS LOW PRESSURE
STRENGTHENS OVER NORTHERN MEXICO.

MOTORISTS...ESPECIALLY HIGH PROFILE VEHICLES SHOULD DRIVE WITH
CAUTION TONIGHT. THE STRONG WINDS WILL MAKE DRIVING DIFFICULT AT
TIMES. SECURE ANY OUTDOOR OBJECTS THAT COULD BE BLOWN AROUND BY
THE STRONG WINDS.

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS ARE EXPECTED TO
BE 25 TO 39 MPH.

$$

JM/GW

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this wind advisory went out at Mar 16, 9:48 PM CDT, 6 hours 2 minutes earlier.

Area forecast discussion, Mar 16, 9:48 PM CDT, 6 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
948 PM CDT SUN MAR 16 2008

.UPDATE...UPDATED ZONES TO CONTINUE THE WIND ADVISORY FOR THE
SOUTHERN COASTAL BEND THROUGH THE OVERNIGHT HOURS. CURRENT SFC
ANALYSIS SHOWS ABOUT A 6MB PRESSURE DIFFERENCE FROM THE SFC LOW IN
ZAPATA COUNTY TO VICTORIA. WINDS SHOULD PICK UP AGAIN AFTER
MIDNIGHT AS THE LOW LEVEL JET CONTINUES TO STRENGTHEN.

WINDS ABOVE THE SURFACE HAVE INCREASED TO 55 KNOTS FROM 3-5KFT
BASED ON KCRP VWP...AND ARE FORECAST TO REACH 65 KNOTS BY 12Z AT
H85 BASED ON THE NAM/GFS PROGS. THE GFS SHOWS THE PRESSURE
GRADIENT TIGHTENING TO A 10MB DIFFERENCE ON MONDAY AND MIXING
COULD RESULT IN HIGH WIND WARNING CRITERIA DURING THE AFTN MONDAY.
THUS POSTED A HIGH WIND WATCH. IR SATELLITE SHOWS VERY LITTLE
CLOUD COVER TO OUR SOUTH...THUS WE SHOULD SEE AN EROSION OF THE
MORNING STRATUS AND GOOD MIXING DURING THE AFTERNOON. HOWEVER
MIXING WILL BE KEY.

NO OTHER CHANGES.

&&

.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI    70  82  70  76  48  /  20  10  30  60  10
VICTORIA          67  80  69  73  45  /  20  20  40  70  20
LAREDO            72  91  68  81  49  /  10  10  40  20   0
ALICE             68  86  70  79  46  /  10  10  30  50  10
ROCKPORT          69  76  68  74  51  /  20  20  30  70  20
COTULLA           69  87  66  77  42  /  10  10  50  20  10
KINGSVILLE        69  85  71  79  46  /  20  10  20  50  10
NAVY CORPUS       71  79  69  76  52  /  20  10  30  60  10

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...FIRE WEATHER WATCH FROM TUESDAY AFTERNOON THROUGH TUESDAY
     EVENING FOR THE FOLLOWING ZONES: ARANSAS...BEE...CALHOUN...
     DUVAL...GOLIAD...JIM WELLS...KLEBERG...LA SALLE...LIVE
     OAK...MCMULLEN...NUECES...REFUGIO...SAN PATRICIO...
     VICTORIA...WEBB.

     WIND ADVISORY UNTIL 5 AM CDT MONDAY FOR THE FOLLOWING ZONES: JIM
     WELLS...KLEBERG...NUECES...SAN PATRICIO.

     HIGH WIND WATCH FROM MONDAY MORNING THROUGH MONDAY EVENING FOR
     THE FOLLOWING ZONES: JIM WELLS...KLEBERG...NUECES...SAN
     PATRICIO.

GM...SMALL CRAFT ADVISORY UNTIL 7 PM CDT MONDAY FOR THE FOLLOWING
     ZONES: BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS...
     BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR...
     COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM...
     COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT
     20 NM...WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM...
     WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM.

&&

JM...SHORT TERM
TMT...AVIATION
Hazardous weather outlook, Mar 16, 10:01 PM CDT, 5 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1001 PM CDT SUN MAR 16 2008

GMZ230-235-250-255-270-275-TXZ229>234-239>247-180315-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR-
COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-
WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM-
WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM-
LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
1001 PM CDT SUN MAR 16 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.

.DAY ONE...TONIGHT

A POWERFUL STORM SYSTEM WILL CONTINUE TO APPROACH TEXAS FROM THE
FOUR CORNERS REGION. VERY STRONG WINDS WILL CONTINUE TO DEVELOP
OUT AHEAD OF THIS SYSTEMS RESULTING IN WINDY CONDITIONS OVER MOST
OF SOUTH TEXAS OVERNIGHT. A WIND ADVISORY IS IN EFFECT FOR THE
SOUTHERN COASTAL BEND THROUGH THE OVERNIGHT HOURS. A SMALL CRAFT
ADVISORY IS ALSO IN EFFECT. SOUTH WINDS OF 25 TO 35 MPH WITH GUSTS
TO 40 MPH ARE POSSIBLE OVERNIGHT TONIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

VERY WINDY CONDITIONS ARE EXPECTED ON MONDAY AND MONDAY NIGHT DUE TO
THIS POWERFUL LOW PRESSURE SYSTEM MOVING INTO NORTHERN MEXICO.
SUSTAINED WINDS OF 30 TO 40 MPH WITH GUSTS OVER 50 MPH ARE
EXPECTED FOR MUCH OF SOUTH TEXAS MONDAY AND MONDAY EVENING...WITH
THE STRONGEST WINDS OCCURRING ACROSS THE SOUTHERN COASTAL BEND. A
HIGH WIND WATCH HAS BEEN POSTED FOR THE SOUTHERN COASTAL BEND FOR
MONDAY. HIGH WIND WARNINGS MAY BE POSTED FOR MONDAY. SMALL CRAFT
ADVISORIES WILL CONTINUE FOR ALL GULF WATERS AND MAY APPROACH
GALE CONDITIONS.

A LINE OF STRONG TO SEVERE THUNDERSTORMS IS EXPECTED TO DEVELOP
OVER SOUTH TEXAS LATE MONDAY NIGHT AND CONTINUING THROUGH TUESDAY
MORNING. LARGE HAIL...DAMAGING WINDS AND TORNADOES ARE POSSIBLE. THIS
LINE OF STORMS WILL DEVELOP OVER THE RIO GRANDE PLAINS AFTER
MIDNIGHT MONDAY NIGHT AND WILL SWEEP TOWARD THE COAST BY DAYBREAK
TUESDAY. THE GREATEST THREAT FOR SEVERE STORMS WILL BE ALONG AND
NORTH OF A LINE FROM LAREDO TO CORPUS CHRISTI.

BEHIND THE FRONT ON TUESDAY...WINDY CONDITIONS WILL DEVELOP AS WEST
AND NORTHWEST WINDS INCREASE. LOW RELATIVE HUMIDITY ALONG AND WEST
OF INTERSTATE 37 WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS
TUESDAY AFTERNOON AND A PERIOD OF CRITICAL FIRE WEATHER CONDITIONS
WILL BE POSSIBLE ALL AREAS EARLY WEDNESDAY AS WINDS REMAIN GUSTY
THROUGH EARLY AFTERNOON AND RELATIVE HUMIDITY VALUES DROP TO 15 TO
30 PERCENT.

.SPOTTER INFORMATION STATEMENT...SPOTTER ACTIVATION IS NOT
ANTICIPATED TODAY OR TONIGHT...BUT MAY BE REQUIRED LATE MONDAY
NIGHT OR TUESDAY.

JM

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 16, 9:29 PM CDTHigh Wind WatchCRPJim Wells, Kleberg, Nueces, San Patricio6 hr
Mar 17, 4:06 PM CDTHigh Wind WarningCRPJim Wells, Kleberg, Nueces5 hr
Mar 17, 6:06 PM CDTRed Flag WarningCRPDuval, La Salle, McMullen, Webb114 min

Nearby

Wind Advisories in Texas, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.